MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881892910
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported about 16-20 needles per box are breaking when the cap is removed.It appears the needle is already out of the syringe when it is uncapped, not that it's being pulled out by the cap.It is still attached to the syringe by a thin wire.There has been no patient or staff harm.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site did not receive any samples for product analysis with this customer report.During manufacturing, the uv ovens cure the adhesive on the lock insert and the needle securing it to the syringe.When the rails leading into the uv oven do not have enough barrels to assemble, the process stops, an alarm is activated and the shutters close, blocking the light from the tip of the syringe to prevent over curing and damage to the syringes that were in the oven when the process stopped.A process change was implemented to update the program settings to adjust the uv oven shutter open and close timing and to remove the auto start for the uv ovens.A corrective and preventative action (capa) was initiated as a result of the investigation.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN INSULIN 1ML 29GX1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13392484
Report Number1915484-2022-01270
Device Sequence Number4253257
Product Code FMI
UDI-Device Identifier10884521005938
UDI-Public10884521005938
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881892910
Device Catalogue Number8881892910
Device Lot Number129889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date06/17/2022
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown